Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 69, NWS Albany, NY

June 11, 2000Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 11, 2000, 7:25 PM EDT for Dutchess County, Ulster County, New York. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 7:25 PM EDT (23:25 UTC)
Expired
Jun 11, 2000, 8:20 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Whole counties

Counties Dutchess County, NY, Ulster County, NY

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:30 PM EDTThunderstorm WindBeekman, NY
Jun 11, 7:30 PM EDTThunderstorm WindNew Paltz, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 112326
SVRALB
NYC111-027-110020-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 820 PM EDT

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS OVER EASTERN ULSTER COUNTY MOVING   
  EAST AT 45 MPH. 

* SEVERE THUNDERSTORMS WILL BE...
  OVER POUGHKEEPSIE AT 735 PM EDT AND PAWLING AT 800 PM EDT.  

OTHER SEVERE THUNDERSTORMS ARE OVER EASTERN ULSTER COUNTY. 

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER 
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN 
EXCESS OF 55 MPH...DEADLY LIGHTNING...`AND VERY HEAVY RAIN.
&&
CERNIGLIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:25 PM EDT, 4 hours earlier.

Area forecast discussion, Jun 11, 3:25 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT SUN JUN 11 2000

ZONES SENT OUT ALRDY SINCE WWA IS IN EFFECT.

.DISC...MARGINAL SVR EVNT IN PROGRESS. 7TH DAY OF IT THIS YR. BIGGER
PRBLM MAY BE SOME FLDG LTR ON...IF MORE WVS GET ACTIVE ALG THE FNT.

CLDFNT HAS SLIPPED S OF KALB...PRBLY LINED UP NR HUDSON/CATSKILL
...THEN BCK UP N ACRS KAQW. JST OF FNT...HV ALRDY ISSED SVRS FOR SRN
COL...DUTCHESS AND LITCHFIELD COUNTIES...FOR BOTH HAIL AND WND. IF
ETA IS CORRECT...WL HV MORE CONVECTION...OR POSSIBLY MORE HVY SHRAS
OVN WITH A MORE SIG SHT WV...AND A COUPLE OF SHT WVS STL TO
PROPOGATE ALG SLOLY SINKING CLDFNT. QPF IS ABT 1/2 OF AN INCH...BUT
WITH CONVECTION IT COULD BE A BIT MORE.

HV GONE 10-20 PTS> THAN FWC MOS MOST AREAS...AND ABT A CAT LOER THAN
FWC VALUES (XCPT S) TON.

.FOR MON...HV TO FLIP-FLOP AND PUT BCK SML POPS OF SHRAS N (XCPT
ADRNCKS) AND LKLY SWRN CATSKILLS. UPSLP FLW FM HI TO THE N...LOW LVL
MOISTURE AND EVEN SOME CAPE 500-900 J/KG COULD TRIGGER SOME SCT
SHRAS/TSRAS LD ME TO THIS DECISION...WHICH LNS MORE WITH WETTER ETA
AND AVN. DUE TO CLDS AND COOLER AIR...WL GO A CAT OR SO LOER THAN
FWC VALUES.

.MON NITE...ETA STL HAS SOME LIGHT PCPN OVR SRN MST AREA. I BLV
ENOUGH DRY WL SQUEALCH CHC AND THERE WB NO CAPE. UP N...SKC AND
TEMPS DIP AOB 50. GO CLS TO FWC TEMPS AND POPS.

.TUES...LKS PRTY GD...BUT STL CANNOT RULE OUT STRY SHRAS VRY SRN
AREAS. FOR NOW...WL KEEP IT DRY AND CLOSE TO GUIDANCE.

.EXTENDED...DESPITE MRF GENERATED QPF ON WED...WL LV IT DRY...SINCE
FLW LKS ANTICYLONIC. BETTER CHC FOR ACTIVITY THU AND FRI...AS
MOISTURE INCREASES. BERMUDA HI TAKES HOLD BY LATE IN THE
PD.

.ALY...WWA FOR SVR TIL 00Z FOR NYZ063>066-CTZ001

HWJIV

In the hours before

Local storm report, Jun 11, 2:33 PM EDT, 4 hours 52 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP K
0232PM     SUN JUN 11 2000
#1 0000001 000
KHQT WLSR QHQT QTRF WAPT APTS
02222    FILE 28   SP POUGHKEEPSIE NY1130400                 JUN 11-00
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                   (FLOODING ON THE TACONIC STATE PARKWAY

DETAILS CONCERNING EVENT: SEVERE THUNDERSTORMS IN NORTHERN DUTHCESS CO

COUNTY(S) AFFECTED: DUTCHESS

LOCATION (INCLUDING TOWN AND NEAREST ROAD): TACONIC ST PARKWAY

DATE AND TIME CONDITION STARTED: 6/11/00  14:30
DATE AND TIME CONDITION ENDED:
EXTENT OF DAMAGE OR AREAS IN DANGER: UNKNOWN

NUMBER KILLED: 0        NUMBER INJURED: 0
REMARKS: TACONIC ST PARKWAY FLOODED FROM SALT POINT TURNPIKE TO
JACKSON CORNERS ROAD

AUTH PHONE #: 845 677-7300

AUTH T/SGT SALVATORE J BERTOLINI                    N C JOHNSON 14:32

OPER - JOHNSON,NORMAN C               1432N
Local storm report, Jun 11, 3:08 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    PINE PLAINS               NY   .75 INCH HAIL
06/11/00   DUTCHESS

0245 PM    WINCHESTER CENTER         CT   .75 INCH HAIL
06/11/00   LITCHFIELD

0300 PM    TORRINGTON                CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0307 PM    STANFORDVILLE             NY   WIND DAMAGE
06/11/00   DUTCHESS                       TREES DOWN

NNNN

Local storm report, Jun 11, 4:12 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    PINE PLAINS               NY   .75 INCH HAIL
06/11/00   DUTCHESS

0245 PM    WINCHESTER CENTER         CT   .75 INCH HAIL
06/11/00   LITCHFIELD

0300 PM    TORRINGTON                CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0307 PM    STANFORDVILLE             NY   WIND DAMAGE
06/11/00   DUTCHESS                       TREES DOWN

0355 PM    WAPPINGERS FALLS          NY   WIND DAMAGE
06/11/00   DUTCHESS                       TENTS BLOWN DOWN AT
                                          BALLOON FESTIVAL. INJURIES
                                          UNKNOWN.

NNNN
Local storm report, Jun 11, 4:40 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    PINE PLAINS               NY   .75 INCH HAIL
06/11/00   DUTCHESS

0245 PM    WINCHESTER CENTER         CT   .75 INCH HAIL
06/11/00   LITCHFIELD

0300 PM    TORRINGTON                CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0307 PM    STANFORDVILLE             NY   WIND DAMAGE
06/11/00   DUTCHESS                       TREES DOWN

0355 PM    WAPPINGERS FALLS          NY   WIND DAMAGE
06/11/00   DUTCHESS                       TENTS BLOWN DOWN AT
                                          BALLOON FESTIVAL. INJURIES
                                          UNKNOWN.

0355 PM    KENT                      CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0355 PM    KENT                      CT
06/11/00   LITCHFIELD                     *** 1 INJ ***
                                          MAN STRUCK BY LIGHTNING -
                                          BECAUSE OF DOWNED TREES
                                          UNABLE TO REPORT EXTENT OF
                                          INJURY.

0355 PM    KENT                      CT
06/11/00   LITCHFIELD                     *** 1 INJ ***
                                          MAN STRUCK BY LIGHTNING.
                                          EXTENT OF INJURY UNKNOWN
                                          AS PERSON CAN NOT BE
                                          REACHED DUE TO DOWNED
                                          TREES.

NNNN
Local storm report, Jun 11, 6:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    STOCKPORT                 NY   2 INCH HAIL
06/11/00   COLUMBIA

NNNN

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:11 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess49 min
Jun 11, 3:30 PM EDTSevere Thunderstorm WarningALYDutchess30 min
Jun 11, 5:50 PM EDTSevere Thunderstorm WarningALYColumbia40 min
Jun 11, 6:19 PM EDTSevere Thunderstorm WarningALYGreene, Ulster56 min
Jun 11, 7:38 PM EDTSevere Thunderstorm WarningALYColumbia62 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.